A Case of Lennox-Gastaut Syndrome Who Developed Tonic Status Epilepticus Induced by Intravenous Diazepam

Murat Mert Atmaca, Betul Baykan, Nerses Bebek, Candan Gurses, Aysen Gokyigit
2012 Epilepsi  
Özet Lennox-Gastaut sendromu (LGS) çok sayıda nöbet tipinin birlikte görüldüğü, özel EEG paternlerine sahip, kognitif etkilenmenin de olduğu, tedaviye dirençli ve kötü prognozlu bir epileptik ensefalopatidir. Bazı antiepileptik ilaçların (AEİ), özellikle çocukluk çağının jeneralize epilepsilerinde, bazı nöbet tiplerini kötüleştirici etkisi iyi bilinen bir fenomendir; ancak bunun altında yatan patogenetik mekanizmalar tam olarak anlaşılmış değildir. Bu yazıda, LGS tanısı ile izlenen, intravenöz
more » ... zlenen, intravenöz diazepam ile tonik status epileptikusa giren bir olgu bildirilmiş, LGS ve AEİ'lere bağlı nöbet kötüleşmesi konusu tartışılmıştır. Anahtar sözcükler: Diazepam; Lennox-Gastaut sendromu; nöbet kötüleşmesi. Summary Lennox-Gastaut syndrome (LGS) is an epileptic encephalopathy characterized by several types of seizures, special EEG patterns, and cognitive deterioration with resistance to therapy and poor prognosis. It is a well known phenomenon that some antiepileptic drugs (AED) have a worsening effect on some seizure types, especially in the generalized epilepsies of childhood. However, its underlying pathogenetic mechanisms are not fully understood. In this paper, a case with LGS who developed tonic status epilepticus induced by diazepame given intravenously is reported and the topic of seizure aggravation caused by AED and LGS is discussed.
doi:10.5505/epilepsi.2012.63935 fatcat:djygxvhrtbamzckhlqtwkkbozu